Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 101, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 25, 2018, 9:22 PM CDT for McCulloch County, Mason County, San Saba County, Texas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2018, 9:22 PM CDT (02:22 UTC)
- Expired
- May 25, 2018, 10:00 PM CDT
- In force
- 38 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Mason County, TX, McCulloch County, TX, San Saba County, TX
The radar
The San Angelo radar (KSJT), 153 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 9:26 PM CDT | TORNADO | Pontotoc, TX | DPS TROOPER REPORTED TORNADO TOUCHDOWN NEAR PONTOTOC AT AROUND 925 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 2.4 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 866 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 2735 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
520
WUUS54 KSJT 260222
SVRSJT
TXC307-319-411-260300-
/O.NEW.KSJT.SV.W.0101.180526T0222Z-180526T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
922 PM CDT FRI MAY 25 2018
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Southeastern McCulloch County in west central Texas...
Northeastern Mason County in west central Texas...
Southwestern San Saba County in west central Texas...
* Until 1000 PM CDT.
* At 921 PM CDT, a severe thunderstorm was located near Sloan, or 10
miles southwest of Algerita, moving south at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will be near,
Pontotoc around 950 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3092 9896 3077 9897 3080 9926 3119 9904
3119 9879 3092 9875
TIME...MOT...LOC 0221Z 001DEG 25KT 3109 9893
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 5:32 PM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, May 25, 5:32 PM CDT, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 532 PM CDT Fri May 25 2018 .AVIATION... /00Z TAFS/ Isolated to widely scattered thunderstorms are possible across the Big Country this evening. However, confidence is not high enough to add a VCTS at the KABI terminal, and will watch radar trends. Otherwise, expect VFR tonight and Saturday. 21 && .PREV DISCUSSION... /issued 240 PM CDT Fri May 25 2018/ SHORT TERM... (Tonight and Saturday) Mostly clear skies are in place across the forecast area this afternoon, with temperatures currently in the lower to mid 90s. A shortwave trough over eastern Oklahoma is driving a band of showers and thunderstorms across portions of north and east Texas. Closer to West Central Texas, an isolated thunderstorm has developed in southern Pecos County where ML CAPE values of 1000-1500 J/KG are present. Both the NAM and TT-WRF develop scattered showers and thunderstorms later this afternoon and evening to the west and northwest of our area and try to bring this activity into our western counties. Have mentioned a slight chance of PoP's across mainly the Big Country and northern Concho Valley this evening, where models have been most consistent with developing a cluster of storms over northwest Texas and clipping the Big Country in the westerly flow aloft. Some of these storms could be strong to severe, with the primary threats being large hail and damaging winds. Otherwise, the main story on Saturday will be the very hot temperatures as the upper level ridge further strengthens over the area and 850MB temperatures rise to near 29-30 degrees across the western Concho Valley and Big Country. Have bumped temperatures up a couple of degrees for tomorrow but have not gone quite as high as the MEX guidance. Regardless, highs will soar into the triple digits across much of the area under plenty of sunshine. LONG TERM... (Saturday Night through Friday) ..Heat Wave Continues through Next Week... Hot and dry weather will be the theme for West Central Texas through next week as a strong ridge strengthens over the region each day. GFS shows 850 mb temperatures reaching 30-33 deg C mid through late next week, which is pretty high. Latest temperature forecast have been bumped up a degree or two due to pretty good model agreement. Latest forecast high temperatures show 97-102 for Sunday, 97-101 Monday, 99-103 on Tuesday, 100-106 Wednesday, and then 99-105 Thursday and Friday. Precipitation does not look likely for this time-period due to increasing subsidence produced by the ridge, and skies should be sunny to mostly sunny for the most part. && .PRELIMINARY POINT TEMPS/POPS... Abilene 72 101 72 99 / 20 5 0 0 San Angelo 72 103 72 102 / 10 0 0 0 Junction 71 100 71 100 / 10 5 0 0 Brownwood 71 99 70 98 / 20 5 0 0 Sweetwater 72 102 72 99 / 20 0 0 5 Ozona 69 101 70 101 / 10 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 25, 2:46 PM CDT, 6 hours 36 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 246 PM CDT Fri May 25 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-262000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 246 PM CDT Fri May 25 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms are possible this evening and tonight across mainly the Big Country. The primary hazards will be large hail, damaging winds, and dangerous cloud to ground lightning. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Hot weather is expected for the Memorial Day holiday weekend, with temperatures at or above 100 degrees possible each day Saturday through Thursday. The heat will affect outdoor holiday activities, so necessary precautions should be taken in order to stay safe and cool. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, May 25, 8:12 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
812 PM CDT FRI MAY 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM HAIL ZEPHYR 31.68N 98.79W
05/25/2018 E1.00 INCH BROWN TX LAW ENFORCEMENT
TONS OF PEA SIZE HAIL WITH 3 INCH DRIFTS.
&&
EVENT NUMBER SJT1800074
HGLocal storm report, May 25, 8:14 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
814 PM CDT FRI MAY 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM TSTM WND GST ZEPHYR 31.68N 98.79W
05/25/2018 E65 MPH BROWN TX AMATEUR RADIO
TREE DAMAGE IN ZEPHYR.
&&
EVENT NUMBER SJT1800075
HGLocal storm report, May 25, 8:20 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
820 PM CDT FRI MAY 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG BROWNWOOD 31.71N 98.99W
05/25/2018 BROWN TX LAW ENFORCEMENT
BROWNWOOD PD REPORTED POWER LINES, TREES DOWN AND POWER
POLES DOWN ACROSS BROWNWOOD AND EARLY.
&&
EVENT NUMBER SJT1800076
HGLocal storm report, May 25, 8:54 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
854 PM CDT FRI MAY 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM TSTM WND DMG RICHLAND SPRINGS 31.27N 98.94W
05/25/2018 SAN SABA TX LAW ENFORCEMENT
DAMAGING THUNDERSTORM WINDS KNOCKING DOWN POWER POLES
IN RICHLAND SPRINGS. WINDS WERE REPORTED TO BE VERY
STRONG.
&&
EVENT NUMBER SJT1800077
HGLocal storm report, May 25, 9:12 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
912 PM CDT FRI MAY 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG RICHLAND SPRINGS 31.27N 98.94W
05/25/2018 SAN SABA TX EMERGENCY MNGR
EMERGENCY MANAGER REPORTED UPROOTED TREES IN RICHLAND
SPRINGS AND WINDS ESTIMATED AT 80 TO 90 MPH BETWEEN 850
AND 9PM.
&&
EVENT NUMBER SJT1800078
HGLocal storm report, May 25, 9:20 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
920 PM CDT FRI MAY 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM TSTM WND GST STAMFORD 32.94N 99.80W
05/25/2018 M66 MPH JONES TX MESONET
&&
EVENT NUMBER SJT1800079
HGThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:20 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 55 min |
| May 25, 7:59 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 30 min |
| May 25, 8:04 PM CDT | Special Weather Statement | SJT | Haskell, Throckmorton | 41 min |
| May 25, 8:06 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 39 min |
| May 25, 8:25 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 65 min |
| May 25, 8:25 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 50 min |
| May 25, 8:36 PM CDT | Tornado Warning | SJT | San Saba | 24 min |
| May 25, 8:52 PM CDT | Tornado Warning | SJT | San Saba | 38 min |
| May 25, 9:00 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 45 min |
| May 25, 9:16 PM CDT | Severe Thunderstorm Warning | SJT | Mason, San Saba | 44 min |
| May 25, 9:26 PM CDT | Tornado Warning | SJT | Mason | 49 min |
| May 25, 9:35 PM CDT | Special Weather Statement | SJT | San Saba | 40 min |
| May 25, 9:43 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 47 min |
| May 25, 10:00 PM CDT | Tornado Warning | SJT | Kimble, Mason | 45 min |
| May 25, 10:34 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman, Shackelford | 41 min |
| May 25, 10:38 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 52 min |
| May 25, 10:48 PM CDT | Special Weather Statement | SJT | Kimble | 42 min |
| May 25, 11:16 PM CDT | Special Weather Statement | SJT | Coleman | 29 min |
| May 25, 11:21 PM CDT | Special Weather Statement | SJT | Brown | 24 min |
| May 25, 11:50 PM CDT | Special Weather Statement | SJT | Brown | 25 min |
| May 26, 5:14 PM CDT | Special Weather Statement | SJT | Coke | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.